Alert archive / Idaho / High Wind Watches in 2008

High Wind Watch 3, NWS Missoula, MT

February 5, 2008Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this high wind watch at Feb 5, 2008, 1:32 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Feb 7, 2008, 12:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 1:32 PM PST (21:32 UTC)
In effect from
Feb 7, 2008, 12:00 AM PST
Expired
Feb 6, 2008, 9:54 AM PST
In force
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 052132
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
232 PM MST TUE FEB 5 2008

IDZ008-060545-
/O.CON.KMSO.WI.Y.0008.000000T0000Z-080206T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
132 PM PST TUE FEB 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS EVENING. AN APPROACHING STRONG FRONTAL SYSTEM WILL ALLOW
STRONG WINDS TO INCREASE THIS EVENING BEFORE SHIFTING TO THE SOUTHWEST
AND DIMINISHING LATER TONIGHT. 

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

IDZ007-060545-
/O.NEW.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/
OROFINO/GRANGEVILLE REGION-
132 PM PST TUE FEB 5 2008

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING FOR THE CAMAS PRAIRIE AND GRANGEVILLE AREA...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE REGION
LATE WEDNESDAY NIGHT AND THURSDAY. THE STORM MAY PRODUCE STRONG
SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH OVER THE
CAMAS PRAIRIE BY EARLY THURSDAY MORNING. ALONG WITH THE
WIND...LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
3 follow-up statements
000 
WWUS75 KMSO 060533
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1033 PM MST TUE FEB 5 2008

IDZ008-060645-
/O.EXP.KMSO.WI.Y.0008.000000T0000Z-080206T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
933 PM PST TUE FEB 5 2008

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING.

COLD FRONT IS CURRENTLY MOVING THROUGH THE LOWER HELLS CANYON
REGION THIS HOUR. THE STRONG WINDS WILL CONTINUE UNTIL 10 PM PST
THEN DECREASE TOWARD MIDNIGHT. THEREFORE WILL LET THE ADVISORY
EXPIRE.

$$

IDZ007-061145-
/O.CON.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/
OROFINO/GRANGEVILLE REGION-
933 PM PST TUE FEB 5 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE REGION
LATE WEDNESDAY NIGHT AND THURSDAY. THE STORM MAY PRODUCE STRONG
SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH OVER
THE CAMAS PRAIRIE BY EARLY THURSDAY MORNING. ALONG WITH THE
WIND...LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS75 KMSO 061120
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
420 AM MST WED FEB 6 2008

IDZ007-061930-
/O.CON.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/
OROFINO/GRANGEVILLE REGION-
320 AM PST WED FEB 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE REGION
LATE WEDNESDAY NIGHT AND THURSDAY. THE STORM MAY PRODUCE STRONG
SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH OVER
THE CAMAS PRAIRIE BY EARLY THURSDAY MORNING. ALONG WITH THE
WIND...LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS75 KMSO 061754
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1054 AM MST WED FEB 6 2008


IDZ007-061900-
/O.CAN.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/
OROFINO/GRANGEVILLE REGION-
954 AM PST WED FEB 6 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH
WIND WATCH. A WINTER STORM WARNING IS NOW IN EFFECT FOR THIS
EVENING THROUGH THURSDAY AFTERNOON.

$$

IDZ008-070300-
/O.NEW.KMSO.HW.W.0002.080207T0800Z-080207T1800Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
954 AM PST WED FEB 6 2008

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
THURSDAY. 

SOUTHERLY WINDS OF 30 TO 40 MPH SUSTAINED WITH GUSTS TO NEAR 60
MPH ARE EXPECTED LATE TONIGHT THROUGH THURSDAY MORNING. AREAS
IMPACTED INCLUDE THE US HIGHWAY 95 CORRIDOR BETWEEN THE WHITEBIRD
GRADE AND RIGGINS. IN ADDION TO THE HIGHT WINDS LIGHT SNOWFALL
WILL CREATE BLOWING AND DRIFTING SNOW NEAR THE WHITEBIRD GRADE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ007-070300-
/O.NEW.KMSO.HW.A.0004.080207T0900Z-080208T0000Z/
BUTTE/BLACKFOOT REGION-
1054 AM MST WED FEB 6 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. 

SOUTHWESTERLY WINDS OF 30 TO 40 MPH SUSTAINED WITH GUSTS TO 60 MPH
ARE POSSIBLE ALONG THE INTERSTATE 90 CORRIDOR BETWEEN DEER LODGE
AND ANACONDA...THE US HIGHWAY 12 CORRIDOR BETWEEN GARRISON
JUNCTION AND MCDONALD PASS...AND THE MONTANA HIGHWAY 1 CORRIDOR
BETWEEN ANACONDA AND GEORGETOWN LAKE THROUGH THURSDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this high wind watch went out at Feb 5, 10:57 AM PST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 5, 10:57 AM PST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1157 AM MST TUE FEB 5 2008

.DISCUSSION...WE LOWERED THE PRECIPITATION THREAT TUESDAY
MORNING. A STRONG PACIFIC SYSTEM IS APPROACHING THE REGION.
HOWEVER...THE MAIN MOISTURE SURGE WILL NOT MOVE INTO NORTHCENTRAL
IDAHO OR WESTERN MONTANA UNTIL LATE TODAY AND THIS EVENING.
OTHERWISE...FORECAST GENERALLY ON TRACK.

&&

.AVIATION...INCREASING MOUNTAIN OBSCURATION WILL OCCUR LATE TODAY
AND TONIGHT AS A STRONG PACIFIC WEATHER SYSTEM INVADES THE REGION.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING UNTIL 11 AM MST WEDNESDAY FOR LOWER CLARK
     FORK REGION.

     SNOW AND BLOWING SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM
     MST WEDNESDAY FOR WEST GLACIER REGION.

     SNOW AND BLOWING SNOW ADVISORY UNTIL 5 AM MST WEDNESDAY FOR
     KOOTENAI/CABINET REGION.

     WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST
     WEDNESDAY FOR BITTERROOT/SAPPHIRE MOUNTAINS.

ID...HEAVY SNOW WARNING UNTIL 10 AM PST WEDNESDAY FOR NORTHERN
     CLEARWATER MOUNTAINS.

     BLOWING SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR
     OROFINO/GRANGEVILLE REGION.

     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR LOWER HELLS
     CANYON/SALMON RIVER REGION.

     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
     WEDNESDAY FOR SOUTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...BAUCK
LONG TERM....LOEFFELBEIN
AVIATION...BAUCK
Hazardous weather outlook, Feb 5, 2:18 AM PST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
318 AM MST TUE FEB 5 2008

IDZ005>008-MTZ001-002-004-006-052230-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
318 AM MST TUE FEB 5 2008 /218 AM PST TUE FEB 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO
TO WEATHER.GOV/MISSOULA.

.DAY ONE...TODAY AND TONIGHT

MODERATE SNOWFALL AMOUNTS ARE EXPECTED TODAY AS A PACIFIC WEATHER
SYSTEM MOVES SOUTHEAST ACROSS THE AREA. TRAVEL WILL BE IMPACTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERSISTENT ATMOSPHERIC LIFT WILL BRING STEADY SNOW TO MUCH OF THE
NORTHERN ROCKIES THURSDAY THROUGH THURSDAY NIGHT. HIGHLIGHT
PRODUCTS MAY BE EXTENDED FOR SNOW ACCUMULATIONS DUE TO THIS...OR
ADDITIONAL PRODUCTS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-MTZ003-005-007-043-052230-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
318 AM MST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS WILL PRODUCE LOCALIZED LIGHT SNOWFALL
ACCUMULATIONS LATER TODAY AND INCREASING TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER PACIFIC SYSTEM WILL MOVE INTO THE REGION WEDNESDAY NIGHT.
HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE WITH THIS SYSTEM AS
PERSISTENT ATMOSPHERIC LIFT WILL BRING STEADY SNOW TO MUCH OF THE
NORTHERN ROCKIES INTO THURSDAY AND THURSDAY NIGHT. HIGHLIGHT
PRODUCTS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:48 AM PSTSnow and Blowing Snow AdvisoryMSOClearwater, Idaho31 hr
Feb 5, 2:48 AM PSTWinter Storm WarningMSOIdaho31 hr
Feb 5, 1:27 PM PSTWinter Storm WatchMSOClearwater, Idaho50 hr

Nearby

High Wind Watches in Idaho, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.